Fast pulse

I have recently reduced my dose of Armour from 2.75 grains to 2.5 grains, as I was feeling slightly over medicated. I have been on 2.5 grains for a week or so and have been experiencing a rapid pulse for the last couple of days. This morning after my first dose of 1 grain my pulse was 105 bpm and I felt a bit weird. I haven't taken my 11am dose and don't think I will take any more today. My pulse is now 85 and I feel ok, although I'm having some palpitations. I can't understand why 2.5 grains would suddenly be too much for me :( I think my iron is Ok - I'm still taking ferrous fumerate and thx last test showed ferritin of 98. I am not feeling particularly hypo or hyper at the moment and wish I understood what is going on.

13 Replies

oldestnewest
  • maybe now your morning cortisol is ok or slightly high? high cortisol can do that, you've been doing the CT3M for a while now.......

    also blood sugars can do that (both high and low)

    at what time did you take that one grain this morning and and how long after it did you feel not right with the fastish pulse? remember it is months of overmedication doing harm not days! :D so relax and look at this in a 'systematic way' :)

  • Thanks for your reply nbd. I think my pulse was a bit fast before I took the dose which was a bit late at 6.20am. By 8am it was really fast and I got up as I felt very hungry.

    I'm a bit unsure what dose to take now and when to take it :D xxx

  • I refer you to your reply to my similar question last week! :)

    Do you think it could be all this sun sending us slightly over the edge?

    I really sympathise. I've now done a bit of monitoring and taking the dose doesn't seem to make it worse for me - it seems to be more time of day.

    I took some magnesium last night and didn't have such a racing pulse first thing this morning. But throughout the day my pulse has become much higher than I've ever seen before. Used to vary about 60-80 now more like 80-95. no other signs of over med though - definitely no rushing to loo or shakiness or excess hunger (although do need breakfast now rather than just have it because it is time) or excess energy!

  • Actually, I came back to this question to suggest pretty much that!

    The ambient temperature is much higher - consistently - than it has been for a very long time.

    The direct impact of sunshine might be affecting both in obvious ways (tan and burn), well-known ways (vitamin D), and other ways which are neither obvious nor so well-known.

    Rod

  • Thanks Rod and Sandi :) yes maybe it's the lovely weather ;) I don't know how much to reduce my dose to though. I'm not rushing to the loo either and my temp is exactly 37 degrees - just my heart rate it seems. Off out now to a BBQ and sleepover so will be getting more vit D. Hope you are enjoying the weather :) xx

  • On the surface I'm hot but I'm still only about 36.5 inside.

    The dose thing is so difficult since there is the cumulative as well as more immediate effect. Occasionally I think I've hit the sweet spot but if I keep the dose at that level I seem to go downhill very slowly - or perhaps, as now, uphill!

    Sometimes I think there must be a formula to calculate exactly how much hormone is inside at any point but then at other times feel we vary so much ourselves that maybe that wouldn't work. Wish we could do home testing like diabetics do for their blood sugar.

    Interesting Clare that it is happening to both of us who take NDT - maybe there is something in that that works more readily on the heart rate than the constipation!!

    Have a great BBQ - I shall just be having a glass of wine (naughty) and watching Wallender. :)

  • The other day I posted Thyroid Receptor alpha mutation:

    LT4 also resulted in an improvement of certain clinical features, such as constipation and nerve conductance. However, cognitive and fine motor skill defects remained.

    thyroiduk.healthunlocked.co...

    So the idea that certain symptoms are not relieved even when over-treated is entirely feasible.

    Rod

  • Thanks Rod - just had my glass of wine so may need to come back to this when head clearer. It only takes one glass these days! :)

  • I think it's the hot weather as well! my pulse has been fast too! xx

  • However when I was on holiday last year in the south of France last summer it was very hot for 2 weeks and I didn't have this problem then :(

    Hope you are feeling ok janjan?? Xx

  • However when I was on holiday last year in the south of France last summer it was very hot for 2 weeks and I didn't have this problem then :(

    Hope you are feeling ok janjan??

    My pulse is still 80 this morning, so I have skipped another dose (not taken any for 26 hours now). No symptoms of hyper or hypo at the moment though :)

    Not sure when to start again ? Xx

  • My pulse still high this morning but my blood pressure is still fine, so I am continuing to take meds.

    Not sure if that is the best thing to do but if I cut down too drastically on dose then from past experience I'm likely to suddenly get really lethargic and hypo after a few days. Personally I would think you need to keep taking some meds - even if it is only nibbling at tablet occasionally - but I could be wrong, you know your body best. I would just hate you to suddenly collapse and not be able to enjoy the weather!

    Is your bp ok?

    I haven't noticed the high pulse when on hol in Spain in the past few years but I'm not sure if I'd really notice when away and having fun and not analysing as much as I do when at home.

  • my normal pulse rate is usually arounf 96 - 100 and can and sometime does increase during the day, doesn't seem to matter whether I am over/inder medicated for this to be so. Hope you can manage to regulate it.

You may also like...